According to my own (bad) Experiences, I do explicitly NOT recommend taking MSM together with Zoloft (Sertraline). MSM can strongly affect the Effects of SSRI-Antidepressants.
I went to the ER too. MSM was helping me with hair loss and arthritis. Then I had chest pains and started taking a beta blocker. I overdosed and went to the ER. I had pains seemingly in my vein in my neck. I thought maybe I was experiencing a blood clot. I went to the ER 2 more times before I made the connection.
I believe this is my problem! I've had other issues with high acetylcholine with fish oil supplements. I never put two and two together that MSM could affect choline levels. My joints and muscles have gotten terrible since starting MSM. Did your symptoms go away quickly after stopping MSM?
In response to Cat from Nevada's post in the arthritis section regarding anxiety and heart palpitations from MSM
I began after using the MSM gel for my arthritic knees and thumb. I experienced almost immediately within 2 days better movement and no pain in my knee, hip and thumb. On the 4th day I even walked a mile with my grandchildren which I was unable to do since April of 2014. My allergies were gone, and so was brain fog, I felt fantastic and could move around and be normal but? I began experiencing heart palpitations on day 5 and felt quite uneasy. They continued until I became frightened. I wrestled with feeling fabulous or heart problems as I do not like feeling disabled at 56, but have discontinued the product. This morning my walking is worsened, the pain is coming and my allergies are terrible. So extremely sad. I was taking 1/8 teaspoon once a day and had increased to 1/4 2 times a day. Any ideas?
According to the 'inventor' of MSM, Dr. Stanley Jacobs, MSM is a "cholinesterase inhibitor. Cholinsterase is an enzyme that stops excessive passage of nerve impulses from one nerve cell to another."
So if this cholinesterase enzyme is INHIBITED by MSM, then one may develop worsening anxiety, muscle twitching, cramping, and yes, heart palpitations, etc., -- all the symptoms of excess choline or acetylcholine.
I found this out the hard way, experiencing worsening leg cramps, muscle twitching and anxiety.
It may help some who have very low levels of choline, but should be avoided by others.
Re MSM side effects. I purchased MSM in crystal form. When I put 1/8th teasp. to my mouth I had instant pictures in front of my eyes of people in panic and an allover anxiety message. Now I am not suffering of anxieties nor do I do drugs. But since then I have sprinkled it over my pets' food but have not the courage to try it again. I don't think I swallowed it.
I wonder if this supplement works on the lower chakras as I have had experience with herbs and even homeopathics causing effects that, lets say, were not "wholesome" and in effect were psychedelic experiences. I believe these supplements work differently on the individual, as in old and established medicine systems it is imperative to know ones Doshas, otherwise healing can be mere guess work.
I don't like unwelcome mental experiences so I stay away from a product if this happens. Om
I have read all the feedback on msm. Now I am confused. I am having pain in my knees and legs. Have for sometime. I mix 2 capsules of msm in lotion and apply as much as needed. This seems to help, but not for long. I would like to start taking msm by mouth, but now if it causes anxiety i can't do that. I already have chronic anxiety and am taking zoloft, have been for ten years. The msm i use is pure. What can i do?
I just started taking 1000mg of msm with 1000 mg of vitamin c and GSE to treat my melasma but today my third day I am feeling kind of strange, anxious, restless and nauseos I dont know much about this supplement and am a little concerned. As much as i want to get rid of the melasma my health is first does anyone know if this passes I already suffer from insomnia and this is making it worse. Would the vitamin c and GSE work on its own?
re: Side Effects of MSM --
I am so grateful to God for this forum. I can totally relate to DL from CA, that posting is almost a total duplicate of what I just recently experienced. I had been having constant pain in my legs and feet for over a year and had, had my fill. I did some research and came across the MSM. I was also diagnosed with osteopenia about the same time, so I decided to try it.
Two night ago I had my son take me to the ER, I was having a lot of what's been described here concerning the heart beating weird, anxiety(I guess) because I don't know how else to explain how I was feeling, shallow breathing, heaviness of chest etc. All this had been going on for some time and I normally could meditate on scriptures and it would go away, this night was different. My jaunt to the ER, showed irregular heartbeat, palpitations to be exact. However, all of my blood work came back normal, showing no previous heart attacks or heart disease. I have been referred for a stress test. I am going to discontinue my use of MSM and see what happens. I will keep you posted as to what happens after I am no longer taking this product. Oh yeah, one of the other effects is headaches. I also started getting headaches that wouldn't go away. I sorta fluffed that off figuring it was a sinus thing, however, these aren't sinus area specific. So, I'm thinking this is all related. Time will tell.
I am very happy for those folks that this works for. Of course, everybody's metabolism is different, so what works for others may not work for someone else. Anyone else that may have related info. that would be helpful to my situation please feel free to e-mail me. God Bless